I was wondering if anyone who is on Ritalin 10mg, could tell me how often you take your Ritalin for your add? I was previously on Ritalin LA plus the regular ritalin 10mg, but Ive decided to take a break from the long acting one. The problem is, the "rebound" effects of the regular ritalin when it wears off is pretty harsh. Is it better to take another dose BEFORE it wears off, or should I wait a certain amount of time so as I don't overdose on too much? I know everyone is different in how much and how often you can take, but If anyone can share their dosing schedule and give me an idea, I would greatly appreciate the help. I take 3 Ritalin 10mg per dose. Thanks!
Last edited by Administrator; 04-08-2006 at 08:05 PM.
Reason: Please use proper English, not UR, U, etc.
I've been on dexedrine for 2 months (25mgs) but then my heart started to beat very fast and so he felt uncomfortable in me taking it so then my doc switched me to ritalin (30mgs) 3 doses a day. He said to take 2 in the morning and 1 in the arvo. I've been on this stuff for a week now.. and i don't know if its just me but i feel depressed on it..like i'll have crying spells for no reason? I thought its suppose to make me focus better and calm since itz a stimulant right.. but i don't know.. compared to the dexedrine, ritalin has made me feel quite run down and just have no energy? and my concentration hasn't improved. Is ritalin helping you alot with your concentration? do you have any side effects? I would like some advice..
The doctor even suggested that i may not have add? but he seems confused too... like when i take stimulants i don't feel hypo or anything i feel rather opposite.. it calms me down to a certain extent and sometimes make me feel tired. But in the concentration factor its not like great so to speak.. When i try and do essays etc.. man i can't put sentences together properly..and for me to get okay grades i'll have to still work extremely hard compared to normal people without add/adhd. I need some advice from you and others!
With my experience, when I was first disgnosed with Adult adhd I was put on Ritalin. For the first week or so I felt exactly like you are describing- fast heart beat, a little depression, and just that wierd feeling of nervousness. I told my doctor and she told me to stick with it. She said that sometimes newbies to Ritalin have problems at first. She said to me that your body has been so used to the "add way of life" it gets a little "shocked" when you try to correct it. I took her advice and just dealt with it the best I could . She was right- after about 1 week or so it was like someone turned a light on! It started working like it was supposed to and the difference Ritalin made was huge! I could see a difference in almost every aspect of my life. The only problem can be with "rebound" effect that I mentioned in the previous post. It's like you can feel it wearing off. So my doctor added Concerta, then switched to Ritaln LA(time release) in addition to the regular ritalin and that helped alot. After being on all that for a while, I decided around the holiday's(since I had a big break from school) to go off of everything for about 3 months. When I went back to the dr. and started again last month, I experienced the same "getting used to" effects. So again, I just stuck with it and it eventually worked itself out. So- my advice to you is to stick with it a little while. You might talk to your doctor about adding an extended release ritalin to your meds, or maybe even decreasing the dosage while you get used to it. Good luck and Hang in there! Like I said, I had the same problems that you did at first but I stuck with it
Hmmm... yesterday i just felt so depressed?? and so this morning i decided to go back on dexedrine.. and at the moment my mood seems calm again.. but my heartrate is like 86bpm. which i duno.. is fast right?.. before all the meds i used to be like 70bmp. My doc is also on holidays for 2 weeks so i don't know what to do... ARGHH i'm so confused. Should i go back on ritalin or dexedrine? I don't know.. feeling quite scared now..
Hmm..It depends on what your doctor says. I definatly wouldn't be going back and forth between medications if I were you. Your body needs to get used to one or the other. Of course, it's always possible that you don't really have ADD. Has your doctor explored all options? I was told that ADD is sometimes misdiagnosed because the symptoms are also the symtoms of several other things. How long did you stay on the Ritalin before you switched back to your former medication? It's still my opinion that you stick with the ritalin a little longer and give it a chance to work. Try taking lower doses of the Ritalin than you were. Doesn't take much to work. 30mg of Ritalin for a newbie sounds a little much for the first time. If you switch back to the ritalin give it a week and a half to 2 weeks to work, then, if ur still getting the bad reaction, look into switching meds. Ask about the Ritalin LA. It releases smaller doses of Ritalin into the system a little at a time- might be better for you. Again...remember..this is all MY OPINION and what I've found with MY experience. Everyones different. Good Luck! Keep us posted!
Last edited by jamiew22; 04-10-2006 at 09:35 AM.
I also hate that feeling, I am on 30mg/day of Ritalin as well. Because the wearing off seems worse than the add for me, I often skip my morning dose and only take it to get through the afternoon. By the time it wears off, I go home.
But when I do take my morning dose, I time it to where it will wear off around lunch time. That way when I hit the "wall" - I can relax, get something to eat, go for a walk and just generally space out during my lunch break. Then I take the next dose in the early afternoon. Good luck!